MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.5MM COMP/NEUTRAL DRILL GUIDE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.5MM COMP/NEUTRAL DRILL GUIDE; SCREW, FIXATION, BONE
Model Number 71175044
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, a evos 2.5mm comp/neutral drill guide has broken away from main instrument.As this was noticed in a non-surgical environment, there was not any patient involved.
 
Additional Manufacturer Narrative
Results of investigation: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned evos 2.5mm comp/neutral drill guide confirmed the device is broken on one end, rendering it to be inoperative.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the pro failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event, therefore, based on the alleged failure and the date when the product was manufactured, a further review of the manufacturing records was not deemed necessary.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.5MM COMP/NEUTRAL DRILL GUIDE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12760504
Report Number1020279-2021-07868
Device Sequence Number4151963
Product Code HWC
UDI-Device Identifier00885556636435
UDI-Public00885556636435
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175044
Device Catalogue Number71175044
Device Lot Number17KSC0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown